Photochemotherapy-induced lentigine on a vitiliginous patch. Electron microscopic observations

K. H. Lee, D. Bang, W. S. Lee

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

Patients with vitiligo seem to be less prone to the development of lentigines as a side effect of long-term photochemotherapy than do psoriatics. An 8-year-old boy who had a vitiliginous patch on his left thigh, had been receiving photochemotherapy since he was 2 years old. At the age of 3, multiple star-shaped, brownish macules developed at the site of treatment. Photochemotherapy was continued until the patient was 6 years old, at which time no improvement in the vitiligo was seen, so photochemotherapy was discontinued. Now 2 years after treatment the lentigines still persist. On electron microscopic examination, the melanocytes showed two patterns of cell death: coagulative necrosis and apotosis together with atypical cytoplasmic and melanosomal alterations.

Original languageEnglish
Pages (from-to)66-71
Number of pages6
JournalYonsei medical journal
Volume29
Issue number1
DOIs
Publication statusPublished - 1988

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Photochemotherapy-induced lentigine on a vitiliginous patch. Electron microscopic observations'. Together they form a unique fingerprint.

Cite this